Format

Send to

Choose Destination
See comment in PubMed Commons below
Liver. 2000 Oct;20(5):415-20.

Severe exacerbation of hepatitis after short-term corticosteroid therapy in a patients with "latent" chronic hepatitis B.

Author information

1
Second Department of Internal Medicine, Faculty of Medicine, Tottori University, Yonago, Japan.

Abstract

We present a case of severe exacerbation of hepatitis after short-term corticosteroid therapy for chronic inflammatory demyelinating polyneuropathy (CIPD) with "latent" chronic hepatitis B showing no HBV-related antigens and antibodies. After corticosteroid pulse therapy for CIPD, the patient had severe exacerbation of hepatitis twice. Although she did not show any hepatitis B virus (HBV)-related antigens or antibodies, sequences of HBV were detected in serum and liver by a nested polymerase chain reaction. A sequence analysis of HBV at the second exacerbation showed that the G-to-A point mutation at nucleotide 1896 that converted codon 28 from tryptophan (TGG) to a stop codon (TAG) in the precore region resulted in amino acid change, which has been frequently observed in fulminant hepatitis and severe hepatitis in Japan.

PMID:
11092261
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center